Alert archive / Florida / Wind Chill Advisories in 2021
Wind Chill Advisory 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this wind chill advisory at Feb 1, 2021, 4:05 AM EST for Highlands County, Polk County, Florida. It took effect at Feb 2, 2021, 1:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2021, 4:05 AM EST (09:05 UTC)
- In effect from
- Feb 2, 2021, 1:00 AM EST
- Expired
- Feb 2, 2021, 8:00 AM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties Highlands County, FL, Polk County, FL
The radar
The Tampa radar (KTBW), 87 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.1 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1233 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977 WWUS42 KTBW 010905 WSWTBW URGENT - WINTER WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 405 AM EST Mon Feb 1 2021 ...A COMBINATION OF COLD TEMPERATURES AND BREEZY WINDS WILL CREATE LOW WIND CHILLS EARLY TUESDAY MORNING... .Colder air and breezy winds create the perfect setup for rather cold wind chills (or "feels like" temperatures), particularly across the interior. More efficient cooling, combined with breezy conditions, should make temperatures feel colder than 35 degrees for extended periods during the early hours of Tuesday morning. FLZ052-057-012115- /O.NEW.KTBW.WC.Y.0001.210202T0600Z-210202T1300Z/ Polk-Highlands- Including the cities of Lakeland, Winter Haven, Sebring, Avon Park, and Placid Lakes 405 AM EST Mon Feb 1 2021 ...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 8 AM EST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 degrees expected. * WHERE...Polk and Highlands Counties. * WHEN...From 1 AM to 8 AM EST Tuesday. * ADDITIONAL DETAILS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
1 follow-up statement
078 WWUS42 KTBW 011926 WSWTBW URGENT - WINTER WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 226 PM EST Mon Feb 1 2021 ...A COMBINATION OF COLD TEMPERATURES AND BREEZY WINDS WILL CREATE LOW WIND CHILLS EARLY TUESDAY MORNING... .Colder air and breezy winds create the perfect setup for rather cold wind chills (or "feels like" temperatures), particularly across the interior. More efficient cooling, combined with breezy conditions, should make temperatures feel colder than 35 degrees for extended periods during the early hours on Tuesday morning. FLZ052-057-021300- /O.CON.KTBW.WC.Y.0001.210202T0600Z-210202T1300Z/ Polk-Highlands- Including the cities of Lakeland, Winter Haven, Sebring, Avon Park, and Placid Lakes 226 PM EST Mon Feb 1 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 30 degrees expected. * WHERE...Polk and Highlands Counties. * WHEN...From 1 AM to 8 AM EST Tuesday. * ADDITIONAL DETAILS...The cold wind chills could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 12:49 AM EST, 3 hours 16 minutes earlier.
Area forecast discussion, Feb 1, 12:49 AM EST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1249 AM EST Mon Feb 1 2021
.AVIATION...
Ahead of an approaching cold front, showers and thunderstorms
remain an issue for area terminals. While initial convection is
beginning to clear out at KTPA and KPIE, additional instability
behind the front is allowing convection to redevelop offshore, and
may move towards terminals later this morning. Southern terminals
will see initial convection arriving in the next few hours, with
some additional showers possible as well. Once the front clears
later this morning, gusty NW winds setup across the area and last
through the day and into tonight. Some cold air advection clouds
are likely to develop and filter into coastal terminals, likely
lasting most of the day right on the VFR/MVFR threshold.
&&
.Preliminary Point Temps/PoPs...
TPA 61 45 56 43 / 0 0 0 0
FMY 68 48 61 43 / 10 0 0 0
GIF 62 40 58 38 / 0 0 0 0
SRQ 65 48 58 45 / 0 0 0 0
BKV 60 38 54 35 / 0 0 0 0
SPG 62 47 55 47 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Inland Sarasota-Pinellas.
High Surf Advisory from 7 AM this morning to 1 AM EST Wednesday
for Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Inland Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 10 PM EST Tuesday for Coastal waters
from Englewood to Tarpon Springs FL out 20 NM-Coastal
waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to
60 NM.
Small Craft Advisory from 7 AM this morning to 7 PM EST Tuesday
for Charlotte Harbor and Pine Island Sound-Tampa Bay waters.
Small Craft Advisory from 5 AM early this morning to 10 PM EST
Tuesday for Coastal waters from Bonita Beach to Englewood
FL out 20 NM-Waters from Bonita Beach to Englewood FL out
20 to 60 NM.
&&
FlanneryHazardous weather outlook, Feb 1, 3:16 AM EST, 49 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 316 AM EST Mon Feb 1 2021 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-012030- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 316 AM EST Mon Feb 1 2021 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...RIP CURRENT IMPACT... High surf will produce dangerous rip currents along area beaches. ...MARINE IMPACTS... Wind speeds of 20 to 30 knots and seas to 10 feet will create hazardous boating conditions for small craft operators. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. ...EXCESSIVE COLD IMPACT... Tuesday morning, temperatures in the mid 30s and low 40s with breezy northwest winds will cause wind chill values over the Nature Coast to drop into the mid to upper 20s, and into the low to mid 30s over the interior of west central and southwest Florida. Despite lighter winds Wednesday morning, air temperatures will be slightly lower with temperatures approaching freezing over the Nature Coast, resulting in another morning of wind chills from the upper 20s and low 30s over the Nature Coast, and low to mid 30s over the interior of west central and southwest Florida. ...RIP CURRENT IMPACT... High surf may continue to produce dangerous rip currents along area beaches through Wednesday morning. ...MARINE IMPACTS... Wind speeds of 20 to 30 knots with seas of up to 10 feet will create hazardous boating conditions for small craft operators through Tuesday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Fleming
In the hours before
Special weather statement, Jan 31, 11:37 PM EST, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1137 PM EST Sun Jan 31 2021
FLZ050-149-151-249-251-010530-
Inland Pasco FL-Coastal Hillsborough FL-Pinellas FL-
Inland Hillsborough FL-Coastal Pasco FL-
1137 PM EST Sun Jan 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PASCO...PINELLAS
AND CENTRAL HILLSBOROUGH COUNTIES UNTIL 1230 AM EST...
At 1137 PM EST, Doppler radar was tracking a strong thunderstorm 12
miles west of Bay Pines, or 12 miles southwest of Seminole, moving
northeast at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Tampa, Clearwater, Largo, Pinellas Park, Temple Terrace, Seminole,
Downtown Saint Petersburg, Fort Desoto Park, Saint Petersburg, Lutz,
Brandon, St. Petersburg, St. Pete Beach, Palm Harbor, Tampa
International Airport, East Lake-Orient Park, Egypt Lake-Leto,
Ridgecrest, Keystone and Greater Northdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2829 8249 2777 8226 2754 8278 2786 8291
2808 8291
TIME...MOT...LOC 0437Z 244DEG 41KT 2776 8298
TBWLocal storm report, Feb 1, 1:32 AM EST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
132 AM EST MON FEB 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 AM MARINE TSTM WIND 6 E SAINT PETERSBURG 27.77N 82.57W
02/01/2021 M40 MPH GMZ830 FL BUOY
WEATHERFLOW STATION XTAM TAMPA BAY CUT J.
&&
TFThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 11:37 PM EST | Special Weather Statement | TBW | Hillsborough, Pinellas | 53 min |
| Jan 31, 11:40 PM EST | Special Marine Warning | TBW | 65 min | |
| Feb 1, 12:42 AM EST | Special Marine Warning | TBW | 33 min | |
| Feb 1, 2:29 PM EST | Freeze Watch | TBW | Citrus, Levy | 14 hr |
Nearby
Wind Chill Advisories in Florida, 2021Every wind chill advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.